Kentucky, 2011Heavy Snow and Winter Weather in Kentucky, January 6 to 8, 2011
January 6 to 8, 2011 · NWS JKL · 35 events in 15 counties and zones
On January 6th a disturbance moved in from the northern Plains and was followed by an up slope event combined with another weak disturbance. The activity prompted a Winter Weather Advisory to be issued for snowfall across the area.
Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On January 6th a disturbance moved in from the northern Plains and was followed by an up slope event combined with another weak disturbance. The activity prompted a Winter Weather Advisory to be issued for snowfall across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jan 6, 2:48 PM EST, 27 minutes earlier.
Area forecast discussion, Jan 6, 2:48 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
248 PM EST THU JAN 6 2011
.SHORT TERM.../TONIGHT THROUGH SATURDAY/...UPDATED
A SERIES OF CLIPPER SYSTEMS WILL TAKE AIM ON THE AREA THROUGH THE
PERIOD AS A TROUGH DEEPENS OVER THE GREAT LAKES. CONCERNS CONTINUE
TO BE TIMING THE FEATURES AND THEIR RESULTING SNOW INTO AND OUT OF
THE AREA...AND SNOW AMOUNTS OF COURSE. WHILE THE SNOW AMOUNTS WILL
BE LIGHT IN GENERAL...THE PROLONGED NATURE OF THE SNOW SHOWER
ACTIVITY WILL ALLOW FOR SOME DECENT ACCUMULATIONS IN SOME AREAS.
THE FIRST SHORTWAVE WILL PASS ACROSS THE AREA THIS EVENING WITH AN
ATTENDANT COLD FRONTAL PASSAGE. SHOWERS ARE BEGINNING TO FILL IN
ALONG THE FRONT OVER INDIANA AND ILLINOIS AND STILL THINK SCATTERED
TO NUMEROUS SNOW SHOWERS WILL IMPACT THE AREA THIS EVENING INTO THE
OVERNIGHT PERIOD...PER THE 06/16Z HRRR RUN. AM LESS ENTHUSIASTIC
ABOUT SNOWFALL ACCUMULATIONS OVERNIGHT AFTER LOOKING OVER THE 12Z
MODEL RUNS...BUT LOCALIZED ACCUMULATIONS OF UP TO AN INCH MAY CAUSE
SOME PROBLEMS INTO THE FRIDAY MORNING COMMUTE SO WILL CONTINUE THE
INHERITED ADVISORY AS IS FOR THE ENTIRE FORECAST AREA.
ANOTHER CLIPPER SYSTEM COINCIDENT WITH A 140 KT PLUS H3 JET STREAK
THEN TAKES AIM ON THE AREA FOR FRIDAY. GOOD MODEL AGREEMENT ON THIS
SYSTEM WITH 1 TO 3 INCHES OF SNOW LIKELY ALONG AND SOUTH OF THE HAL
ROGERS PARKWAY...AND LESSER AMOUNTS TO THE NORTH. WILL THEREFORE
EXTEND THE ADVISORY FOR LOCATIONS ALONG AND SOUTH OF A MCKEE...
HAZARD...WHITESBURG LINE THROUGH MIDNIGHT FRIDAY NIGHT.
NO WELL DEFINED SHORTWAVE PASSAGE AFTER FRIDAY...BUT THE UPPER LOW
WILL BE PIVOTING AROUND TO OUR NORTH WITH STRENGTHENING COLD
ADVECTION AND A LITTLE BETTER UPSLOPE COMPONENT. WE SHOULD THUS SEE
AT LEAST SCATTERED SNOW SHOWER ACTIVITY CONTINUE THROUGH SATURDAY
WITH SOME ADDITIONAL LIGHT ACCUMULATIONS LIKELY.
TEMPERATURES WILL BEGIN THEIR DOWNWARD TREND TONIGHT AND STAYED WELL
BELOW GUIDANCE FOR HIGHS TOMORROW AND SLIGHTLY BELOW FOR SATURDAY.
UNDERCUT GUIDANCE AS WELL FOR FRIDAY NIGHT AS COLD ADVECTION RAMPS
UP LATE IN THE NIGHT.
.LONG TERM.../SATURDAY NIGHT THROUGH THURSDAY/...UPDATED
THE EXTENDED PORTION OF THE FORECAST WILL FEATURE A BRIEF BREAK FROM
THE SNOWY WEATHER FOR THE SECOND HALF OF THE WEEKEND...BEFORE THE
WEATHER TURNS MORE ACTIVE EARLY NEXT WEEK. THE POTENTIAL EXISTS A
STRONGER STORM FROM MONDAY INTO TUESDAY OF NEXT WEEK...AND IS
CLEARLY THE BIGGEST FORECAST ISSUE IN THE LONG TERM.
MID/UPPER LEVEL HEIGHTS WILL BUILD FROM SATURDAY NIGHT INTO SUNDAY
IN CONJUNCTION WITH SURFACE HIGH PRESSURE BUILDING INTO THE REGION.
SKIES WILL SLOWLY CLEAR THROUGH THE PERIOD WITH CLOUDS HANGING ON
THE LONGEST IN THE FAR EAST. TEMPERATURES WILL LIKELY FALL BELOW
GUIDANCE SATURDAY NIGHT GIVEN THE CLEARING SKIES...WHILE SUNSHINE
SHOULD HELP TEMPERATURES CLIMB TO NEAR GUIDANCE ON SUNDAY.
BY SUNDAY NIGHT...A POTENT SOUTHERN STREAM SHORTWAVE WILL EMERGE
FROM THE SOUTHERN PLAINS. THIS SYSTEM WILL HAVE LOTS OF GULF
MOISTURE TO WORK WITH...SO THE EXACT TRACK WILL BE CRITICAL ON SNOW
POTENTIAL AND IMPACTS ACROSS EASTERN KENTUCKY. AS OF RIGHT
NOW...THE MAJORITY OF THE GFS ENSEMBLE MEMBERS TAKE THE MAIN SURFACE
LOW ACROSS THE NORTHERN GULF...WHICH WOULD KEEP THE SYSTEM FAR
ENOUGH SOUTH TO LIMIT SNOW CHANCES INTO MONDAY EVENING. THE 12Z
ECMWF HAS COME INTO BETTER AGREEMENT WITH THE GFS ENSEMBLE. AT THIS
TIME...OPTING TO KEEP THE HIGHEST POPS IN THE SOUTH...AND LEAVE THE
LOWER POPS IN THE NORTH. THE CANADIAN IS AN OUTLIER...BRINGING THE
SURFACE LOW ACROSS NORTHERN ALABAMA/GEORGIA. THIS TRACK WOULD BE
VERY FAVORABLE FOR HEAVIER SNOWFALL ACROSS ALL OF EASTERN KENTUCKY.
HOWEVER...OPTING TO STAY AWAY FROM THE OUTLIER SOLUTION AT THE
MOMENT. CLEARLY MODELS ARE FAVORING A SCENARIO WITH A LITTLE LESS
IMPACT WITH THE HEAVIER SNOW SLIDING BY TO OUR SOUTH.
REGARDLESS...ANY SHIFT NORTHWARD IN THIS SYSTEM...WOULD BRING THE
SNOW INTO EASTERN KENTUCKY.
THE DEGREE OF UNCERTAINTY WITH REGARDS TO THIS SYSTEM...WILL LEAD TO
UNCERTAINTY INTO THE MIDDLE OF NEXT WEEK. IF THE SYSTEM GETS MORE
WRAPPED UP AND TAKES A FARTHER NORTH TRACK...WE COULD GET SOME WRAP
AROUND UPSLOPE SNOWS INTO THE HIGHER TERRAIN FOR SEVERAL DAYS...WITH
SOME MORE SIGNIFICANT SNOW ACCUMULATIONS. HOWEVER...IF THE SOUTHERN
TRACK VERIFIES...THE SYSTEM MAY DEPART QUICKLY...AND ONLY SNOW
POTENTIAL FOR MIDWEEK MAY BE A QUICK MOVING SHORTWAVE CROSSING THE
OHIO VALLEY. THIS WILL YIELD ANOTHER CHANCE FOR SOME LIGHT SNOWFALL.
AT THIS POINT...THE GREATEST IMPACT WILL COME FROM A MORE NORTHERLY
STORM TRACK...WHICH WOULD GENERATE AN EXTENDED PERIOD OF SNOWFALL
FOR EASTERN KENTUCKY FROM EARLY NEXT WEEK THROUGH WEDNESDAY. THIS
STORM TRACK IS CERTAINLY SOMETHING TO KEEP AN EYE ON.
VERY FEW CHANGES TO TEMPERATURES IN THE EXTENDED WITH FORECAST
REMAINING BELOW GUIDANCE...AS COLD AIR GETS REINFORCED IN THE WAKE
OF THE DEPARTING STORM SYSTEM NEXT WEEK.
&&
.AVIATION.../18Z TO 18Z/
VFR CONDITIONS WILL PREVAIL FOR THE NEXT SEVERAL HOURS ALTHOUGH A
5-6K FT STRATOCU LAYER WILL OVERSPREAD THE AREA THROUGH THE
AFTERNOON AND SOUTHWEST WINDS WILL GUST AT TIMES TO 20 KTS. A COLD
FRONT WILL THEN ENTER THE PICTURE AND PASS FROM NORTHWEST TO
SOUTHEAST ACROSS THE AREA BETWEEN 23Z AND 03Z. SCATTERED TO NUMEROUS
SNOW SHOWERS WILL ACCOMPANY THE FRONT AS IT PASSES...AND THEN
CONTINUE FROM TIME TO TIME BEHIND THE FRONT THROUGH THE NIGHT WITH
MVFR CONDITIONS EXPECTED. PROGS HAVE BACKED OFF ON THE SNOW PRODUCED
WITH THIS SYSTEM TONIGHT BUT NOW INDICATE A MORE ROBUST SYSTEM WILL
DROP SOUTHEAST TOWARD THE CUMBERLAND VALLEY ON FRIDAY AND THIS MAY
DRIVE A MORE IMPACTFUL PERIOD OF SNOW TO END THE TAF PERIOD. WILL
ADVERTISE IFR CONDITIONS WITH THIS.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO NOON EST
FRIDAY FOR KYZ044-050>052-058>060-104-106>113-119-120.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EST
FRIDAY NIGHT FOR KYZ068-069-079-080-083>088-114>118.
&&
SHORT TERM...ABE
LONG TERM...KAS
AVIATION...ABE
Hazardous weather outlook, Jan 6, 4:35 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
435 AM EST THU JAN 6 2011
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
435 AM EST THU JAN 6 2011
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SNOW SHOWERS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WIDESPREAD ACCUMULATING SNOWFALL IS EXPECTED FRIDAY AND SATURDAY.
ISOLATED SNOW SHOWERS MAY LINGER ALONG THE VIRGINIA BORDER INTO SATURDAY
EVENING.
SNOW IS POSSIBLE ON SUNDAY NIGHT GENERALLY ALONG AND SOUTH OF THE HAL
ROGERS PARKWAY AND KY HIGHWAY 80 CORRIDOR. SNOW SHOWERS ARE THEN POSSIBLE
ACROSS THE ENTIRE AREA FROM MONDAY THROUGH WEDNESDAY. ACCUMULATING SNOW
WILL AGAIN BE POSSIBLE DURING THE SUNDAY NIGHT THROUGH WEDNESDAY
PERIOD...ESPECIALLY IN LOCATIONS NEAR THE TENNESSEE AND VIRGINIA BORDERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL AMOUNTS TO THE JACKSON
WEATHER OFFICE.
AR
Winter Weather, Laurel
- When
- January 6, 3:15 PM EST to January 7, 3:15 PM EST
- Where
- Laurel forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.111, -84.118 (the zone’s center; the record gives no point)
Two and a half to 3 inches of snow fell in the last 24 hours 7 miles east of London.
Winter Weather, Wayne
- When
- January 7, 5:00 AM EST to 12:53 PM EST
- Where
- Wayne forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.801, -84.829 (the zone’s center; the record gives no point)
The total snowfall 3 miles northeast of Monticello was 2.3 inches.
Heavy Snow, Bell
- When
- January 7, 5:00 AM EST to 4:00 PM EST
- Where
- Bell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.731, -83.674 (the zone’s center; the record gives no point)
An inch and a half of snow had fallen since 114 pm. A total snow fall of 3.5 inches had occurred since 5 am in Fonde.
Heavy Snow, Letcher
- When
- January 7, 5:00 AM EST to 5:30 PM EST
- Where
- Letcher forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
An estimated 4-5 inches of snow had fallen along Route 119 on top of Pine Mountain at an elevation of 2600 feet.
Heavy Snow, Harlan
- When
- January 7, 5:00 AM EST to 6:30 PM EST
- Where
- Harlan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.857, -83.218 (the zone’s center; the record gives no point)
Four inches of snow fell 4 miles northwest of Crummies.
Winter Weather, McCreary
- When
- January 7, 5:00 AM EST to 6:30 PM EST
- Where
- McCreary forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.737, -84.484 (the zone’s center; the record gives no point)
Two inches of snow fell in Strunk.
Winter Weather, Wayne
- When
- January 7, 5:00 AM EST to 10:26 AM EST
- Where
- Wayne forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.801, -84.829 (the zone’s center; the record gives no point)
An inch and a half of snow had fallen 3 miles northeast of Monticello.
Winter Weather, Bell
- When
- January 7, 5:00 AM EST to 8:00 PM EST
- Where
- Bell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.731, -83.674 (the zone’s center; the record gives no point)
Four inches of snow had accumulated in Fonde.
Winter Weather, Leslie
- When
- January 7, 6:00 AM EST to 5:43 PM EST
- Where
- Leslie forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.094, -83.381 (the zone’s center; the record gives no point)
The 12 hour snowfall total in Thousandsticks was 3.2 inches.
Winter Weather, Perry
- When
- January 7, 6:00 AM EST to 5:45 PM EST
- Where
- Perry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.244, -83.221 (the zone’s center; the record gives no point)
Two inches of snow had fallen 2 miles north northwest of Dice.
Winter Weather, Pulaski
- When
- January 7, 6:00 AM EST to 6:30 PM EST
- Where
- Pulaski forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.104, -84.577 (the zone’s center; the record gives no point)
Two inches of snow fell in Faubush.
Winter Weather, Pulaski
- When
- January 7, 6:00 AM EST to 9:00 AM EST
- Where
- Pulaski forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.104, -84.577 (the zone’s center; the record gives no point)
Three tenths of an inch of snow fell 2 miles east southeast of Trimble.
Winter Weather, Perry
- When
- January 7, 6:00 AM EST to 10:40 AM EST
- Where
- Perry forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 37.244, -83.221 (the zone’s center; the record gives no point)
A half an inch of snow had fallen in Hazard. Roads were slick in spots.
Winter Weather, Harlan
- When
- January 7, 6:00 AM EST to 10:40 AM EST
- Where
- Harlan forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 36.857, -83.218 (the zone’s center; the record gives no point)
A half an inch of snow had fallen in Harlan.
Winter Weather, Leslie
- When
- January 7, 6:00 AM EST to January 8, 6:00 AM EST
- Where
- Leslie forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.094, -83.381 (the zone’s center; the record gives no point)
The 12 hour snowfall total from 6 pm last to 6 am this morning was 1.5 inches. The 24 hour snowfall total since 6 am yesterday in Thousandsticks was 4.7 inches.
Heavy Snow, Letcher
- When
- January 7, 6:00 AM EST to January 8, 11:59 AM EST
- Where
- Letcher forecast zone
- Reported by
- Public
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
Nine inches of snow had fallen 4 miles east of Deane over the past 24 hours.
Winter Weather, Bell
- When
- January 7, 6:30 AM EST to 1:14 PM EST
- Where
- Bell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.731, -83.674 (the zone’s center; the record gives no point)
Two inches of snow fell in Fonde since 630 am.
Winter Weather, Letcher
- When
- January 7, 7:00 AM EST to 5:25 PM EST
- Where
- Letcher forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
An average snow fall of 3 inches was measured in Thornton since 7 am.
Winter Weather, Pulaski
- When
- January 7, 7:00 AM EST to 10:30 AM EST
- Where
- Pulaski forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.104, -84.577 (the zone’s center; the record gives no point)
A half an inch of snow fell 2 miles east southeast of Trimble.
Winter Weather, Pulaski
- When
- January 7, 7:00 AM EST to 11:58 AM EST
- Where
- Pulaski forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.104, -84.577 (the zone’s center; the record gives no point)
One and eight tenths of an inch of snow fell 2 miles east southeast of Trimble.
Heavy Snow, Bell
- When
- January 7, 8:00 AM EST to January 8, 9:30 AM EST
- Where
- Bell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.731, -83.674 (the zone’s center; the record gives no point)
Six inches of snow had fallen 2 miles southwest of Pineville.
Winter Weather, Bell
- When
- January 7, 1:14 PM EST to January 8, 2:27 PM EST
- Where
- Bell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.731, -83.674 (the zone’s center; the record gives no point)
Four and a half inches of snow had fallen in Fonde since yesterday afternoon.
Winter Weather, Letcher
- When
- January 7, 5:30 PM EST to January 8, 5:30 AM EST
- Where
- Letcher forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
Two inches of snow had fallen since 530 pm on Friday, with 5 inches of snow on the ground in Thornton.
Winter Weather, Martin
- When
- January 7, 6:00 PM EST to January 8, 9:30 AM EST
- Where
- Martin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.802, -82.513 (the zone’s center; the record gives no point)
Two and three tenths of an inch of snow had fallen in Inez since Friday evening.
Winter Weather, Pike
- When
- January 7, 6:00 PM EST to January 8, 11:30 AM EST
- Where
- Pike forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Four inches of snow had fallen in Pikeville since yesterday evening.
Heavy Snow, Pike
- When
- January 7, 6:00 PM EST to January 8, 12:17 PM EST
- Where
- Pike forecast zone
- Reported by
- Public
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Five inches of snow had fallen 6 miles south southeast of Shelbiana since yesterday evening.
Heavy Snow, Letcher
- When
- January 7, 7:00 PM EST to January 8, 9:45 AM EST
- Where
- Letcher forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
Seven inches of snow had fallen since Friday evening in Thornton. Two inches of snow had fallen since 530 am.
Winter Weather, Pike
- When
- January 7, 7:00 PM EST to January 8, 10:59 AM EST
- Where
- Pike forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Three inches of snow had fallen since yesterday evening in Turkey Creek.
Winter Weather, Johnson
- When
- January 7, 7:00 PM EST to January 8, 12:17 PM EST
- Where
- Johnson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.847, -82.831 (the zone’s center; the record gives no point)
Three inches of snow had fallen 4 miles south of Paintsville.
Winter Weather, Perry
- When
- January 7, 8:00 PM EST to January 8, 10:05 AM EST
- Where
- Perry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.244, -83.221 (the zone’s center; the record gives no point)
Four and a half inches of snow had fallen since yesterday evening in Dice. Whiteout conditions occurred around 950 am this morning as a snow squall moved through the area.
Heavy Snow, Breathitt
- When
- January 8, 12:00 AM EST to 8:00 AM EST
- Where
- Breathitt forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
Three and a half inches of snow had fallen since midnight 2 miles east southeast of Talbert.
Winter Weather, Owsley
- When
- January 8, 12:00 AM EST to 8:45 AM EST
- Where
- Owsley forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.419, -83.683 (the zone’s center; the record gives no point)
Three inches of snow had fallen in Lerose.
Winter Weather, Floyd
- When
- January 8, 12:27 AM EST to 1:27 AM EST
- Where
- Floyd forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.557, -82.746 (the zone’s center; the record gives no point)
Six tenths of an inch of snow had fallen near Prestonsburg.
Winter Weather, Floyd
- When
- January 8, 9:05 AM EST to 10:05 AM EST
- Where
- Floyd forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.557, -82.746 (the zone’s center; the record gives no point)
Two and a half inches of new snow had fallen 4 miles east southeast of Prestonsburg. Most of the snow fell in a one hour period this morning.
Winter Weather, Breathitt
- When
- January 8, 9:10 AM EST to 9:25 AM EST
- Where
- Breathitt forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
An inch of snow had fallen 2 miles east southeast of Talbert between 910 and 925 am. The total snow depth was 5 inches.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, January 6, 20111 death · 2 injured · 1 event
- Winter Weather in North Carolina, January 6, 20111 death · 1 event
- Winter Weather in North Carolina, January 6, 201117 injured · 12 events
- Lake-Effect Snow in Ohio, January 6 to 7, 2011$250,000 · 3 events
- Lake-Effect Snow in Pennsylvania, January 6 to 7, 2011$150,000 · 1 event
- Lake-Effect Snow and Winter Weather in Michigan, January 6 to 9, 201111 events
- Lake-Effect Snow and Winter Weather in Michigan, January 6 to 9, 2011$4,000 · 10 events
- Winter Weather in Pennsylvania, January 6 to 7, 201110 events
- Winter Weather in West Virginia, January 6 to 8, 201110 events
- Lake-Effect Snow in Michigan, January 6 to 9, 20118 events
- Winter Weather in West Virginia, January 6 to 7, 20113 events
- Lake-Effect Snow in Wisconsin, January 6 to 9, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 272457, 272455, 272458, 272461, 272465, 272467, 272469, 272474, 272463, 272464, 272466, 272468, 272471, 272472, 272488, 272491, 272456, 272459, 272470, 272473, 272484, 272494, 272478, 272483, 272490, 272492, 272485, 272489, 272493, 272486, 272479, 272480, 272477, 272487, 272482.